Alert archive / Mississippi / River Flood Warnings in 2021

River Flood Warning 170, NWS New Orleans, LA

June 22, 2021Harrison County, Mississippi

NWS New Orleans, LA issued this river flood warning at Jun 22, 2021, 6:02 AM CDT for Harrison County, Mississippi. It was in force for 47 hr.

The area

The outline as issued.

The facts

Issued
Jun 22, 2021, 6:02 AM CDT (11:02 UTC)
Expired
Jun 24, 2021, 5:06 AM CDT
In force
47 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Harrison County, MS

The radar

The Mobile radar (KMOB), 69 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tchoutacabouffa River near D Iberville (DIBM6). The gauge peaked at 10.64 ft at Jun 23, 2021, 10:00 AM CDT.

actionminormoderate5101506/2206/2306/2406/25
Action stage
8 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02480590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

150 
WGUS44 KLIX 221102
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
602 AM CDT Tue Jun 22 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Mississippi...

  Tchoutacabouffa River Above D'Iberville affecting Harrison County.

For the Tchoutacabouffa River...including D'Iberville...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued later this morning.

&&


MSC047-230515-
/O.NEW.KLIX.FL.W.0170.210622T1102Z-210623T1133Z/
/DIBM6.1.ER.210622T0854Z.210622T1800Z.210623T0532Z.NO/
602 AM CDT Tue Jun 22 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Tchoutacabouffa River Above D'Iberville.
* From this morning to tomorrow morning.
* At 5:30 AM CDT Tuesday the stage was 8.5 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 10.5 feet 
  this afternoon. It will then fall below flood stage just after 
  midnight tonight.
* Impact...At 10.0 feet, Recreational camps will be inaccessible.  
  Property along Lamey Bridge Road will be inundated.  The water 
  level will be at the under carriage of the bridge.  Strong 
  currents will flow across the bridge approaches.


&&

LAT...LON 3048 8888 3044 8888 3043 8898 3048 8898

$$
3 follow-up statements
014 
WGUS84 KLIX 230115
FLSLIX

Flood Statement
National Weather Service New Orleans LA
815 PM CDT Tue Jun 22 2021

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Wolf River Above Gulfport affecting Harrison County.

  Biloxi River Near Lyman affecting Harrison County.

  Tchoutacabouffa River Above D'Iberville affecting Harrison County.

For the Wolf River...including Landon, Gulfport...Minor flooding is 
forecast.
For the Biloxi River...including Lyman...Minor flooding is forecast.
For the Tchoutacabouffa River...including D'Iberville...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC047-231915-
/O.EXT.KLIX.FL.W.0170.000000T0000Z-210624T0600Z/
/DIBM6.1.ER.210622T0854Z.210622T1815Z.210624T0000Z.NO/
815 PM CDT Tue Jun 22 2021

...The Flood Warning is now in effect until early Thursday morning...

The Flood Warning continues for
  the Tchoutacabouffa River Above D'Iberville.
* Until early Thursday morning.
* At 7:30 PM CDT Tuesday the stage was 7.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage late tonight to 
  8.5 feet early tomorrow afternoon.
* Impact...At 8.0 feet, Roads along the river will be impassable. A 
  few homes will be isolated.


&&

LAT...LON 3048 8888 3044 8888 3043 8898 3048 8898

$$

MSC047-231915-
/O.EXT.KLIX.FL.W.0169.000000T0000Z-210625T0148Z/
/LYMM6.1.ER.000000T0000Z.210623T0600Z.210624T1948Z.NO/
815 PM CDT Tue Jun 22 2021

...The Flood Warning is now in effect until Thursday evening...

The Flood Warning continues for
  the Biloxi River Near Lyman.
* Until Thursday evening.
* At 7:45 PM CDT Tuesday the stage was 14.7 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will rise to 15.5 feet by Wednesday and than 
  begin falling.
* Impact...At 16.0 feet, Major flooding will occur in Retreat and 
  Riverland Village Subdivisions at the 16 foot stage. Homes on 
  lower Fisherman Trail will remain flooded and lower River Road 
  will be impassable.


&&

LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905

$$

MSC047-231915-
/O.EXT.KLIX.FL.W.0161.000000T0000Z-210624T1800Z/
/GLFM6.1.ER.000000T0000Z.210620T1015Z.210624T1200Z.NO/
815 PM CDT Tue Jun 22 2021

...The Flood Warning is now in effect until early Thursday 
afternoon...

The Flood Warning continues for
  the Wolf River Above Gulfport.
* Until early Thursday afternoon.
* At 7:45 PM CDT Tuesday the stage was 10.4 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will fall below flood stage Thursday morning.
* Impact...At 10.0 feet, Bells Ferry Road will be closed within a 
  mile of the bridge as the road will be covered by swift moving 
  river current.


&&

LAT...LON 3039 8917 3037 8922 3041 8922 3042 8919

$$

KO
341 
WGUS84 KLIX 231515
FLSLIX

Flood Statement
National Weather Service New Orleans LA
1015 AM CDT Wed Jun 23 2021

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Wolf River Above Gulfport affecting Harrison County.

  Biloxi River Near Lyman affecting Harrison County.

  Tchoutacabouffa River Above D'Iberville affecting Harrison County.

For the Wolf River...including Landon, Gulfport...Minor flooding is 
forecast.
For the Biloxi River...including Wortham, Lyman...Minor flooding is 
forecast.
For the Tchoutacabouffa River...including D'Iberville...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC047-240915-
/O.EXT.KLIX.FL.W.0170.000000T0000Z-210624T1104Z/
/DIBM6.1.ER.210622T0854Z.210623T1430Z.210624T0504Z.NO/
1015 AM CDT Wed Jun 23 2021

...The Flood Warning is now in effect until tomorrow morning...

The Flood Warning continues for
  the Tchoutacabouffa River Above D'Iberville.
* Until tomorrow morning.
* At 9:30 AM CDT Wednesday the stage was 10.6 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is near crest and is expected to fall below 
  flood late night
* Impact...At 10.0 feet, Recreational camps will be inaccessible.  
  Property along Lamey Bridge Road will be inundated.  The water 
  level will be at the under carriage of the bridge.  Strong 
  currents will flow across the bridge approaches.


&&

LAT...LON 3048 8888 3044 8888 3043 8898 3048 8898

$$

MSC047-240915-
/O.EXT.KLIX.FL.W.0169.000000T0000Z-210625T0600Z/
/LYMM6.1.ER.000000T0000Z.210623T1130Z.210625T0000Z.NO/
1015 AM CDT Wed Jun 23 2021

...The Flood Warning is now in effect until early Friday morning...

The Flood Warning continues for
  the Biloxi River Near Lyman.
* Until early Friday morning.
* At 8:45 AM CDT Wednesday the stage was 15.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is cresting and is expected to fall below 
  flood stage Thursday evening. It will continue falling to 4.9 feet 
  Monday morning.
* Impact...At 14.0 feet, At 14 feet homes on lower Fisherman Trail 
  will begin to flood and lower River Road will be impassable. 
  Driving on Loraine Road will be hazardous due to the high water.


&&

LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905

$$

MSC047-240915-
/O.EXT.KLIX.FL.W.0161.000000T0000Z-210624T1836Z/
/GLFM6.1.ER.000000T0000Z.210620T1015Z.210624T1236Z.NO/
1015 AM CDT Wed Jun 23 2021

...The Flood Warning is now in effect until early tomorrow 
afternoon...

The Flood Warning continues for
  the Wolf River Above Gulfport.
* Until early tomorrow afternoon.
* At 8:45 AM CDT Wednesday the stage was 9.7 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will remain near 9.8 feet this afternoon 
  before falling below flood stage Thursday morning.
* Impact...At 10.0 feet, Bells Ferry Road will be closed within a 
  mile of the bridge as the road will be covered by swift moving 
  river current.


&&

LAT...LON 3039 8917 3037 8922 3041 8922 3042 8919

$$

JFL
945 
WGUS84 KLIX 240111
FLSLIX

Flood Statement
National Weather Service New Orleans LA
811 PM CDT Wed Jun 23 2021

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Wolf River Above Gulfport affecting Harrison County.

...The Flood Warning continues for the following rivers in 
Mississippi...

  Biloxi River Near Lyman affecting Harrison County.

  Tchoutacabouffa River Above D'Iberville affecting Harrison County.

For the Wolf River...including Landon, Gulfport...Minor flooding is 
forecast.
For the Biloxi River...including Lyman...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC047-241015-
/O.EXT.KLIX.FL.W.0170.000000T0000Z-210624T1006Z/
/DIBM6.1.ER.210622T0854Z.210623T1430Z.210624T0406Z.NO/
811 PM CDT Wed Jun 23 2021

...The Flood Warning is now in effect until late tonight...

The Flood Warning continues for
  the Tchoutacabouffa River Above D'Iberville.
* Until late tonight.
* At 7:30 PM CDT Wednesday the stage was 8.4 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring.
* Forecast...The river is expected to fall below flood stage late 
  this evening.
* Impact...At 8.0 feet, Roads along the river will be impassable. A 
  few homes will be isolated.


&&

LAT...LON 3048 8888 3044 8888 3043 8898 3048 8898

$$

MSC047-241915-
/O.EXT.KLIX.FL.W.0169.000000T0000Z-210625T0524Z/
/LYMM6.1.ER.000000T0000Z.210623T1130Z.210624T2324Z.NO/
811 PM CDT Wed Jun 23 2021

...The Flood Warning is now in effect until early Friday morning...

The Flood Warning continues for
  the Biloxi River Near Lyman.
* Until early Friday morning.
* At 7:45 PM CDT Wednesday the stage was 14.7 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage 
  tomorrow evening.
* Impact...At 14.0 feet, At 14 feet homes on lower Fisherman Trail 
  will begin to flood and lower River Road will be impassable. 
  Driving on Loraine Road will be hazardous due to the high water.


&&

LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905

$$

MSC047-241915-
/O.EXT.KLIX.FL.W.0161.000000T0000Z-210624T1920Z/
/GLFM6.1.ER.000000T0000Z.210620T1015Z.210624T1320Z.NO/
811 PM CDT Wed Jun 23 2021

...The Flood Warning is now in effect until early tomorrow 
afternoon...

The Flood Warning continues for
  the Wolf River Above Gulfport.
* Until early tomorrow afternoon.
* At 6:45 PM CDT Wednesday the stage was 9.6 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage 
  tomorrow morning.
* Impact...At 10.0 feet, Bells Ferry Road will be closed within a 
  mile of the bridge as the road will be covered by swift moving 
  river current.


&&

LAT...LON 3039 8917 3037 8922 3041 8922 3042 8919

$$

KO

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jun 22, 3:55 AM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 22, 3:55 AM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
355 AM CDT Tue Jun 22 2021

.SYNOPSIS...

A weak frontal or outflow boundary appears to be rather close to
the Interstate 10 corridor early this morning. At least pressure
fields appear to support that idea. Really not much difference in
surface conditions on either side of the front with temperatures
and dew points in the 70s. Water vapor loops indicate a shortwave
from the Great Lakes states southward into Arkansas and north
Texas. Radar indicates one complex of thunderstorms exiting our
eastern coastal waters and the next one near the Sabine River
basin.

&&

.SHORT TERM...

Airmass near and south of the boundary remains extremely moist, as
the 00z LIX sounding showed a precipitable water value of 2.05
inches. Looking at the forecast NAM BUFR soundings from the 00z
run for New Orleans (and supported by 00z GFS BUFR soundings),
precipitable water values will remain in the 2.0-2.2 inch range
during the afternoon hours both today and Wednesday, before
dropping below 2 inches for Thursday.

The tail end of the shortwave in Arkansas and Texas is expected to
impact this moist airmass today, with scattered to numerous
showers and storms anticipated, primarily to the south of the
boundary. While it doesn't appear that widespread heavy rain will
occur, much of the area in the current Flash Flood Watch will have
problems with any prolonged period of heavy rain, and will leave
the watch in place.

On Wednesday, while the very moist airmass remains in place,
there's not really any significant lifting mechanism to trigger
organized convection. Convection on Wednesday is more likely to be
diurnally driven than anything else, and expect areal coverage to
be more limited, with a pulse type life cycle. Will not extend the
Flash Flood Watch into Wednesday at this time.

As noted above, precipitable water values drop off somewhat beyond
tomorrow. No strong lifting mechanism on Thursday, either, and for
the first time in quite a few days, precipitation chances will
fall below 60 percent areawide.

High temperatures have been running above guidance, even with all
the rainfall the last few days, and will trend forecast highs
toward the upper end of the guidance envelope in the short term,
bumping up the NBM values by a degree or two. 35

&&

.LONG TERM (Friday and beyond)...

A gradual drying trend will take hold of the area by the latter part
of the week as a cold frontal boundary washes out over the area and
an upper level ridge over Texas inches its way eastward by Friday.
Another shortwave trough over the northern plains swings down with
an associated cold front into the southern plains.  Meanwhile a weak
disturbance over the gulf will merge with the cold front bringing
increased rain chances by Sunday. Front will stall over the area
bringing scattered to numerous showers and thunderstorms into the
area for the rest of the forecast period. Temperatures will rebound
into the lower 90s by the end of the week as upper level ridging
builds into our west.

&&

.AVIATION (12z TAF package)...

Most terminals with VFR conditions at this time. The exceptions
are KBTR and KHDC, where IFR ceilings have developed in the last
hour or so. Don't really expect widespread IFR conditions this
morning, but most terminals will likely develop MVFR ceilings by
mid-morning. Convection should get going prior to 18z, and will
try to time highest threat with a couple hours of TEMPO TSRA,
carrying SHRA and/or VCTS otherwise. Likely to see IFR
visibilities and possible gusts to 30 knots or so with any TSRA
that directly impact a terminal. Should see a diminishing trend
of convection toward 00z, with most all terminals returning to
MVFR/VFR shortly after 00z. 35

&&

.MARINE...

Main marine concern over the next few days will be the threat of
thunderstorms. It's possible that the outer open waters could see
sustained winds around 15 knots this afternoon, but not really
anticipating any wind-related headlines over the coastal waters
beyond today through the end of the week. 35

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  85  72  88  72 /  60  20  50  10
BTR  87  74  90  74 /  80  30  70  10
ASD  87  74  90  74 /  90  40  70  20
MSY  88  78  90  77 /  90  30  70  20
GPT  86  75  87  75 /  90  40  70  30
PQL  85  73  87  73 /  90  40  70  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through this evening for LAZ056>061-063>070-
     075>078.

GM...None.
MS...Flash Flood Watch through this evening for MSZ077-080>082.

GM...None.
&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:56 PM CDTFlood WatchLIXPearl River6 min
Jun 21, 8:05 PM CDTFlash Flood WatchLIXPearl River23 hr
Jun 21, 8:36 PM CDTSpecial Weather StatementLIXAmite, Wilkinson54 min
Jun 21, 8:48 PM CDTSpecial Weather StatementLIXHancock42 min
Jun 21, 9:01 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson29 min
Jun 21, 9:31 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson44 min
Jun 21, 9:33 PM CDTSpecial Weather StatementLIXHarrison42 min
Jun 21, 9:44 PM CDTFlash Flood WarningLIXHancock, Harrison2 hr
Jun 21, 10:09 PM CDTSpecial Weather StatementLIXJackson36 min
Jun 21, 10:27 PM CDTFlash Flood WarningLIXJackson93 min
Jun 22, 6:00 AM CDTRiver Flood WarningLIXHarrison69 hr
Jun 22, 9:39 AM CDTRiver Flood WarningLIXJackson4 days
Jun 22, 5:10 PM CDTAreal Flood AdvisoryLIXHarrison, Jackson2 hr
Jun 22, 6:14 PM CDTFlash Flood WarningLIXHarrison, Jackson108 min
Jun 22, 6:32 PM CDTSpecial Weather StatementLIXHarrison28 min

Nearby

River Flood Warnings in Mississippi, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.